Tiredness with increase of Lyrica

Hi everyone, I am now on 150 lyrica now and although Fibro has had a huge impact on my life the Lyrica is causing tiredness big time, I am sleeping every afternoon for roughly 2 hours then when I go to bed I am out like a light as soon as my head hits the pillow. Will this tiredness pass. I am also trying to lose weight which is a battle, my craving for sweet things have also increased. I feel I'm not in the right mind set for dieting. :(

16 Replies

  • I am now on 300mg morning and night I find that if gp changes dosage it knocked me out for a few weeks and my blurred vision get worse but once my body get used to it I am no more tired than normal hope this helps

  • Thankyou Colegg, I sometimes find my speech is affected to, but hopefully all of this will pass soon, thank you for your advice. X

  • i agree,im on 150mg morning & night too & am the same,try to perservere a bit, i tried to cut mine down due to weight gain but the agony wasn't worth it x

  • 2 years ago I weaned right down to come off it to try for children again had not much luck in past 5 miscarriages and I have pcos I g

    Ot down to 75mgs aday and my husband could see I was getting worse and worse I couldn't stick the pain the stiffness was at the stage I wasn't getting out of bed much so he took me back to the drs and go him to increase it again and forget about children as my health can't suffer for the sake of a baby however my health is getting worse anyway Xxx

  • oh colegg,im so so sorry about your misscarriages i really am,it must be heartbreaking for you i honestly do sympathise with you x . i know what you mean i thought it wasn't helping much at all until i tried to miss it out but god the pain! i also take tramadol, naproxene & nortriptyline at night but even with that combination it doesn't take away all the pain, & alone they're useless! i think its mainly finding a way to manage our pain,which is easier said than done!i was offered steroids but i refused them as i don't want to "balloon", people still can't understand that if i go out one day even just an hour it makes me tired & in so much pain that i can't go out again for a few days or more. but im trying not to let it beat me, so i only go out about once a week or every 2 weeks & not much walking or i come unstuck. i know it's so depressing at times & very hard to come to terms with,the thing with stiffness,as hard as it may be, you really have got to force yourself up & move or it will just get worse,i remember when mine 1st started i felt battered & bruised all over,it really was very scary.is there nothing else your dr can give you? have you been to a rheumatologist or maybe a pain clinic might be better, they can then advice your g.p what to prescribe you, i think they know a bit more about medicines with things like combinations & which ones will suit you best, hugs xxx

  • Thanks bluebell 10, at times I feel the Lyrica is helping and other days it's not even getting to the pain

  • hi loveroses, yes it's like that i find the same, my legs are burning atm & i havn't even been up yet, also shoulders feel bruised & ankles are painful just because i went out yesterday,i didn't do mmuch walking either, i went to a funeral of an ex colleague he was 105 bless him. but without it the pain is worse i actually feel like i can't go on any more, the key is knowing your own body, rest as much as you can but get up & move as much as you can too or it gets harder, i also found taking meds regularly helps too, if im late taking it or miss a dose god do i pay for it! x

  • It is like that 1 day it feels like it works and other days pain is just uncontrollable nothing touches it

  • Hi Loveroses, I too tried Pregabalin and it didn't agree with me at all, headaches and lots of nausea, also I think the thought of the weight gain I knew was possible put me off too. My advice would be to go back to see your doctor and tell him what is happening and he/she could perhaps come up with some advice for you.

    I think it is a wonderful drug for those who is suits and is a nightmare for others, but as we are all individuals, then surely each to their own.

    I'm sending lots of positive vibes your way and hope that you can overcome this very soon :-)

    Foggy x

  • Hi Loveroses

    I sincerely hope that you are feeling as well as you can be today? I am so sorry to read that you are having a problem with your Lyrica.

    I wanted to tell you about a medication called Symmetrel capsules. My wife takes these as she has MS, and they are an anti-fatigue medication that she takes in conjunction with her Lyrica (600 mg daily) so she doesn't suffer from the fatigue of her Lyrica or MS.

    It could be something that you could ask your GP about? I sincerely hope that this has helped you in some way?

    I also sincerely hope that you find some resolution and relief from your situation.

    Ken x

  • I'm also on pregablin......My GP told me to take on 50mg in the day and 100mg at night, so it really help me sleep. I often struggle to sleep so back end loaded dosa really help.....not sure if this could help you

  • Hi I've just started lyrica very low dose to start then increase every week, I took it before but the dose was too high. I am having massive flare at moment. My hands feel like cardboard lol. I also take 60mg co codamol for pain. I've been told I have carpel tunnel in both hands, Aparently this is common with fibro .... Great love to all on this lovely sunny morning in eastleigh. Hampshire England

  • Hello Loveroses, I am a newbie here but yesterday my GP put me on Gabapentin 300mg yesterday 600mg today then up to 900mg tomorrow and stay at 900mg. She told me some patients cannot tolerate 900mg, I may just stick at two doses of 300mg per day. I have suffered with insomnia for as long as I have had the fibromyalgia and last night was the first time in I cannot remember when where I slept the whole night, deeply too as I woke up with a start and I am feeling like I could go back to sleep, at the moment this is a novelty for me. The one thing that worries me about this medication is the weight gain. I enrolled at Slimming World at the end of February last year and lost almost three stone in 7 months and I have maintained my weight so I don't want to undo all the good I have done. My class leader contacted me yesterday as I left a note on Facebook to let her know that I may need some extra support and she has promised to keep me focused.

  • Thank you everyone and welcome Beth 1471. Ahh Colegg you have had an awful time :(. Big hugs! X

  • Hi to everyone. My husband is on 200mg am and pm daily. He does get very tired, he also takes zomorph and oramorph for breakthrough pain. As well as fibro he has arthritis and other problems. Like a lot of u mention, is how people don't seem to understand that if you do something physical one day, it can take several days to recover from it. He does not just sit in a chair all day, but if for instance he has a dr or hospital appointment, he is always in a lot of extra pain, which he expects. I just wish others understood the way you all do. Anyway, hope you all stay safe and as well as can be expected.


  • Hello Loveroses,

    I must say I have never experienced any tiredness due to taking Pregabablin, in fact they have always may me feel more alert if anything!

    However I could not get on with Gabapentin as didn't help the pain and Amitriptyline I experienced too much sedation, so I guess the Pregabalin just suits me personally ! As Foggy says I think one suits one does not always suit another.

    I wondered if you have visited our website to look at the evidenced based recommended treatments for Fibro as yet. If not, here is a FAQ which may help you to find out about all the different medications;


    It might be worth considering printing the factsheets from our website and making an appointment with your GP to discuss your treatment plan in more depth, if after a reasonable trial these medications still do not suit. As you may find after a while the side effects become less troublesome.

    I wish you all the best

    Emma :)

    FibroAction Administrator

You may also like...